| Model Number |
030813 |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/04/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a laparoscopic appendectomy, the surgeon could not fire the instrument.Another device was used to complete the case.There was no patient injury.
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the instrument body displayed no abnormalities.The visual inspection of the cartridge of the single use loading unit (sulu) noted the sulu was partially applied with the interlock engaged.This prevented the instrument from firing.Functionally, the knife blade and cam bars were reset.The instrument and sulu were applied to test media with acceptable results; the pushers advanced, the knife cut completely and cleanly and the remaining staple line was properly formed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the observed condition may occur if the handle is not completely compressed during application.This partial firing causes the interlock to engage and if a second attempt is made to fire the sulu it will not fire.The instructions for use for this product states: failure to firmly squeeze the handle all the way may result in an incomplete staple formation, which may compromise the integrity of the staple line.The staplers are equipped with a safety interlock which prevents the handle from being squeezed a second time.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.